Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

What causes abnormal sensation in ovaries after menopause?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 5136 Questions
Question
I had an endometrial biopsy done February 2014 and all came back normal. I was sent there because of my 8mm lining. I have and always have had fibroids. I have a "large" uterus which I don't know if relevant to this or not. I am 55 years old...last January just prior to one year without a period I spotted so doc sent me to gyno who did this procedure. Since then no bleeding.....doc said I should have another ultrasound and maybe D&C, or different sample .... but gyno said all is fine and the result indicated I was in atrophy. Two diff thoughts - gyno said no need to follow up - doc says yes. What should I do.
Also have been feeling "twinges" in ovaries how does menopause affect them? I swear I was ovulating this month but know it's probably not so......had twinges in ovaries...lower back uncomfortable etc.
Posted Wed, 20 Aug 2014 in Pregnancy
 
 
Answered by Dr. Manisha Jain 21 minutes later
Brief Answer:
Follow up needed

Detailed Answer:
Hello mam, thanks for trusting health care magic.
Your doctor is right in prescribing you a regular follow up with an ultrasound and physical examination by a gynecologist at 6 monthly intervals for at least 3 times and in case everything is found to be normal and there is no vaginal bleeding then no need to go for a repeat follow up.
This awkward feeling in ovaries is very common a symptom after menopause and may take an year or two to stop.
I hope i have answered your query but in case you have other questions i will be happy to help.
Above answer was peer-reviewed by
 
Follow-up: What causes abnormal sensation in ovaries after menopause? 14 hours later
Thank you for your answer.

I have a follow up ultrasound booked in 2 weeks but what exactly are they looking for in this ultrasound? Are they looking to see if the lining has decreased...and should I be having another endometrial biopsy done as well.
They said I was in "atrophy" and what effect does that have on my 8mm lining. My gyno said because I was in atrophy it was more difficult to get samples. What does this mean.
Also I believe fibroids contribute to this 8mm lining?
And lastly, I have heard of women taking something like Prevera to shed the lining what are your thoughts....or is there any danger in staying with my uterus the way it is.
Sorry just wondering a lot - as different doctors certainly have different views. Thanks so much again.
 
 
Answered by Dr. Manisha Jain 2 hours later
Brief Answer:
Normal report for your age

Detailed Answer:
Hello mam, yes they would like to see the endometrial thickness again.
There is no need to repeat the biopsy now unless you have a repeat episode of spotting or bleeding per vaginum.
Atrophy of endometrium is common in menopause and definitely it makes sampling a little difficult but is normal for your age and not pathological.
Biopsy was done to rule out malignancy and if there are no such changes then the situation is considered under control.
Moreover you are right in assuming that this excess thickness is because of fibroid but if the size of fibroid is not increasing then there is no active intervention required.
Depo provera injections are used to shed the extra endometrium but as you have had endometrial biopsy already there is no need of depo in your case.
As you have got normal results in biopsy report and hoping that fibroids don't increase in size there is no risk of keeping your uterus in this condition provided there is no complaint of bleeding from vagina.
Wish you all the best.
Above answer was peer-reviewed by
 
Follow-up: What causes abnormal sensation in ovaries after menopause? 2 days later
you have been amazing - I will be going for follow up ultrasound in a couple of weeks - but my mind starts to play all sorts of tricks after a while. My new complaint is that my lower back on left side is sore....hurts when sitting as the day goes on gets worse - the reason I feel it is connected somehow is because it feels the way I used to when I used to get my period - lower back pain - does come around the front on left side and down leg a bit too - but feels just like I used to feel before menstruating- due to tilted uterus? Not sure. I do have these "twinges" in my left ovary (and had them in my right) but assume its the norm of menopause. Of course I worry now about ovarian cysts ...which I used to get all the time when I had a period - just the normal ones that came and went - but now worry about ovarian cancer too. I had an ultrasound 6 months ago and ovaries were normal. I read on internet that many women have this "lower back ache" during menopause.
I know this is my last reply and want to thank you again. You have taken such time to answer my questions.
 
 
Answered by Dr. Manisha Jain 6 hours later
Brief Answer:
menopausal symptoms

Detailed Answer:
Hello mam, the backache you are having is most probably related to menopausal symptoms of tiredness and decreased bone mineral density and will respond to calcium intake and physiotherapy easily.
It is not related to ovarian cyst because cysts stop happening after menopause and to cause this pain cyst has to increase in size to a certain dimension which is not possible in such a short period of time.
In case you have other questions you can contact me directly on http://bit.ly/drmanishajain anytime 24*7
Wish you all the best for the follow up ultrasound.
Take care.
Above answer was peer-reviewed by
 
Follow-up: What causes abnormal sensation in ovaries after menopause? 2 days later
Good morning - first let me say that I tried to get on to your personal page you sent me but I'm not sure how to address you on it! Please let me know how I do so.

Lastly this is my most recent situation as of a couple of days ago, my lower back pain has almost totally gone away..... and I knew it was connected with how I felt when I used to get my period - lower back pain always. Maybe cause of my tilted uterus? Anyways, lower back pain almost gone - was on my left side - but a lot of vaginal discharge - has and still is coming out - and a little itch as I used to get whenever I got my period. I have no blood as of yet .... just the discharge, and am so afraid that I will get spotting like I did in January of this year. Can it be just that I will get the vaginal discharge alone? Why is this happening? Did I ovulate? Or just a surge of hormones? I don't want to be so afraid when these things happen - I am hoping no blood will come but will know in a day or two as that used to be the pattern when I got my period. I do have a bit of an itch and discharge.....I am so worried. Maybe it's still my 3 fibroids? Ovaries still feel twinges as well.
Anyways no one tells you what is "normal" what happens when beginning menopause. If I do spot again I guess I will have to have another biopsy? Don't understand as it should all be fine from the last one.
Please let me know how to reach you on your own personal link as well.

Thanks again for your thoroughness.
XXXXXXX
 
 
Answered by Dr. Manisha Jain 36 minutes later
Brief Answer:
if repeat spotting- hysterectomy is best

Detailed Answer:
Hello Mrs. XXXXXXX thanks a lot for such a warm response.
I'm also pleased seeing your observation of the sequence of events and inquisitive mind.

I would like you to know that there is a definite risk of repeat spotting because -
- you have been experiencing symptoms related to periods
- presence of fibroids
But in case spotting occurs again or the size of fibroids increase then I'm afraid you might need to opt for hysterectomy.

As for now just wait for your repeat scan and let us see for endometrial thickness and size of fibroids.
In case everything goes fine then just keep taking calcium and soya proteins and you will feel relieved from tiredness eventually.
I'm posting my link to you again - you just need to click on it and then select "ask me a question" written on an orange slab.

http://bit.ly/drmanishajain
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor